SSRI Causing Diarrhea! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 04-21-2012
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 333
Threads: 162
Thanked 282 Times in 146 Posts
Reputation: 292
Drug SSRI Causing Diarrhea!

A psychiatrist prescribed a SSRI to a 45-year-old patient for his depression. Four weeks later, the patient came to the clinic complaining of diarrhea for the past 7 days and asked the doctor to change his medication, because he believed that this SSRI could be the most likely SSRI to cause GI disturbances, as he searched in the web sites. What is the most likely medication that this patient is taking?

A) Paroxetine
B) Serteraline
C) Fluoxetine
D) Citalopram
E) Fluvoxamine
Reply With Quote Quick reply to this message



  #2  
Old 04-21-2012
Kabutar111's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 414
Threads: 30
Thanked 87 Times in 70 Posts
Reputation: 97
Send a message via Skype™ to Kabutar111
Default

?
__________________
There is no shortcut to SUCCESS ,and there is no excuse for FALIURE - by Kabutar111
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #3  
Old 04-21-2012
Rookie's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 394
Threads: 40
Thanked 218 Times in 99 Posts
Reputation: 228
Default

Fluoxetine
Reply With Quote Quick reply to this message
 
  #4  
Old 04-21-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 561 Times in 319 Posts
Reputation: 571
Default B

B) Sertraline
Reply With Quote Quick reply to this message
  #5  
Old 04-21-2012
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 34
Threads: 9
Thanked 43 Times in 10 Posts
Reputation: 53
Default

Why sertraline?
Reply With Quote Quick reply to this message
  #6  
Old 04-21-2012
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 194
Threads: 21
Thanked 146 Times in 85 Posts
Reputation: 156
Default

http://www.emedexpert.com/compare/ssris.shtml
taken from this website.

Diarrhea

Sertraline and fluoxetine are more frequently associated with diarrhea due to their greater specificity for serotonin receptors, while paroxetine has a lower incidence because of its antimuscarinic effects. Recently, sertraline has been shown to cause statistically significantly more diarrhea than other SSRIs.
Reply With Quote Quick reply to this message
The above post was thanked by:
Evergreen (04-21-2012), Kabutar111 (04-21-2012), pradeeprox (04-21-2012)



Reply

Tags
Behavioral-Sciences-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Cause of diarrhea Peets USMLE Step 1 Forum 7 05-19-2016 01:31 PM
Antacid causing diarrhea usmle_taker USMLE Step 1 Forum 3 03-18-2012 07:01 AM
SSRI Mnemonic jackat1000 USMLE Step 1 Mnemonics 2 11-30-2011 01:13 AM
diarrhea ricko335 USMLE Step 1 Forum 5 10-21-2011 10:57 AM
Which Bug is causing this bronchopneumonia? khushboo USMLE Step 1 Forum 9 09-29-2010 03:47 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)